Quantcast

Subscribe to:
POZ magazine
Newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr Instagram
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
November 25, 2014, 05:25:44 PM

Login with username, password and session length


Members
Stats
  • Total Posts: 647370
  • Total Topics: 49330
  • Online Today: 259
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: diarrhea and fatigue  (Read 726 times)

0 Members and 1 Guest are viewing this topic.

Offline everythingandnothing

  • Member
  • Posts: 10
diarrhea and fatigue
« on: July 20, 2014, 08:26:49 AM »
I'm three months into treatment T = 200 approx and my viral load is in the hundreds.

I'm currently on prezista, truvada and norvir and have been getting mild to severe diarrhea since treatment. I'm concerned about the impact this might be having on my overall health. Since beginning I've lost quite a lot of weight, and I don't know the science behind diarrhea... if I am having loose stools does this mean I'm not digesting/getting the nutrients from my food correctly?

Would this contribute to a sense of fatigue? I feel so tired lately

Online Jeff G

  • Administrator
  • Member
  • Posts: 12,794
  • How am I doing Beren ?
Re: diarrhea and fatigue
« Reply #1 on: July 20, 2014, 08:55:22 AM »
Diarrhea is one of the most common complaints we discuss on the forum and one of the most frustrating ones to deal with . I'm going to move this thread into treatments and side effects so other can advise you that deal with the same . Miss P is a pretty well versed in dealing with this so maybe send him a PM and ask him to reply .

In the mean time take your Imodium and keep hydrated until you get a handle on whats going on . If your doctor is not aware of how much this is stressing you out bring it to them again and demand that they look into why you are having the GI issues . Best . 

Offline Miss Philicia

  • Member
  • Posts: 24,422
  • celebrity poster, faker & poser
Re: diarrhea and fatigue
« Reply #2 on: July 20, 2014, 10:39:47 AM »
Everything, let's start with some detailed information

1) "lost quite a lot of weight" -- detail your "baseline" weight (meaning before any loss occurred) and then how much you've gone down too. Also tell us your height.

2) "mild to severe" diarrhea is subjective -- detail exactly the frequency and type of stools, meaning "loose stools" is different than defecation of mostly liquid, etc. Provide an example over a one week period.

3) Like states in the previous post, please keep hydrated and go buy some over the counter imodium -- you will need to play round with the dosing until your stools firm up, and it can take 24 hours or more to see results.

Otherwise, it could just be your body adjusting to your new HIV regimen along with a damaged immune system which is reconstituting itself, though some of us simply have digestive systems that do not react well with a protease inhibitor based HIV regimen (like me) and have to take prescription loperaminde (imodium, but double over the counter in strength) or some other digestive agent.

When is you next HIV doctor visit? If it is months away try and reschedule it. Your doctor should first rule out other causes by having you take a stool test. If that shows no cause I would ask to see a nutritionist to go over your diet. In the meantime keep both a diary of your daily stool frequency and composition, as well as a couple week's example of your dietary intake.

Since you are experiencing weight loss, depending on severity once you answer question #1 you may consider supplementing your diet with Ensure or similar product, as well as taking a multi-vitamin if not doing so already.

Hopefully this is just a short term issue for you.
"Iíve slept with enough men to know that Iím not gay"

Offline intaglio

  • Member
  • Posts: 188
  • Doesn't have to pay for vowels
Re: diarrhea and fatigue
« Reply #3 on: July 23, 2014, 11:15:37 PM »
Personally, Truvada caused me loose stool issues approximately once a week. Once I moved from it to another regimen, the problem went away.

Talk to your doc. Be ready to quantify the frequency and duration of your episodes. Your doc may have to rule out other causes before switching your regimen.
Reality is frequently inaccurate.

Offline everythingandnothing

  • Member
  • Posts: 10
Re: diarrhea and fatigue
« Reply #4 on: July 24, 2014, 11:10:15 AM »
I can't answer all your questions as accurately as Id like.

I'm 6 foot 2 or 185cm and my last weight was recording as 9 stone something so approx 60kg. I know I used to weight around 11stone a couple of months ago.

I've had a period of 3 days where my stools were entirely watery and I was going very often - that seems to have passed indicating a stomach bug? Generally though my stools are quite loose and I go once or twice a day. On this scale, I'd say they generally resemble type 5 more often than not.

http://en.wikipedia.org/wiki/Bristol_stool_scale

Part of me thinks that it has taken me a long time to get used to this HIV regimen and I'm keen to keep giving it a try (apart from diahorrea and fatigue, it feels good to know the drugs are working). Ideally I'm hoping my fatigue symptoms will manage themselves once I am feeling better. I just want to put on my normal weight again and feel energetic as it has affected my performance at work, and I look like shit.

I will mention these symptoms at my next review with doctor, in approx 2 months time, and see if i can make any significant weight gain in the meantime. I expect really I am simply not eating enough and have had a moderately stressful lifestyle in the interim which has taken its toll.

I'm young, and want to keep all my options open in terms of resistance so I'd be keen to overcome any longer term diahorrea with other treatments rather than change my regimen altogether, is this sensible?

Thanks everyone.

Offline Miss Philicia

  • Member
  • Posts: 24,422
  • celebrity poster, faker & poser
Re: diarrhea and fatigue
« Reply #5 on: July 24, 2014, 11:14:36 AM »

I'm young, and want to keep all my options open in terms of resistance so I'd be keen to overcome any longer term diahorrea with other treatments rather than change my regimen altogether, is this sensible?


Changing medication due to side effects doesn't cause resistance issues. Whatever pills you were on before the change you'll be able to return to if the need ever presented itself.

That said, I would still go the imodium route from a pharmacy for simple diarrhea issues. That said what you describe just sounds like softer stools than usual -- who cares? I mean is it altering your quality of life in that you're running to the bathroom because you can't hold it in or actually crapping in your pants -- those are diarrhea issues that actually matter. A simple change in stool composition, if that is what you are having, is not a huge issue in my opinion.
« Last Edit: July 24, 2014, 11:19:10 AM by Miss Philicia »
"Iíve slept with enough men to know that Iím not gay"

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.